Since I work at a school and was worried about the withdrawal effects making me moody around the kids, I had to plan to stop taking them over a break. Between having surgery, longer-than-expected recovery, and turning 21, that opportunity didn't show up until spring break after Easter.
So now, it's been an entire month off of Prozac and I haven't had any weird withdrawal symptoms! All that worrying for nothing lol. There has been a small increase in cataplexy which is manageable, and, strangely enough, I'm once again having hallucinations when I sleep.
Nine months on Xyrem and I wasn't having ANY hallucinations at night or during naps like I did every time I fell asleep before Xyrem. It was a major relief! But now I'm noticing occasional hallucinations when I nap, and sleep paralysis the other night before my Xyrem had fully knocked me out, but nothing so horrible that I can't deal with. I think it's pretty interesting, and definitely not a side-effect of cutting off antidepressants that I had expected. Really, the only change I've made was cutting out my Prozac, so that has to be the culprit.
And now I'm laughing out loud at myself as I write this, because I just realized if I were to say to a non-narcoleptic that I stopped my Prozac then started hallucinating again, I'd probably get some funny looks and psychiatrist referrals. Thank god I'm part of a wonderful community of people with narcolepsy who understand what I mean! :)